Mississippi, 2011

Hail in Mississippi, March 26 to 27, 2011

March 26 to 27, 2011 · NWS JAN · 12 events in 10 counties and zones

A strong cold front combined with an unstable airmass produced scattered reports of hail across central Mississippi from the evening of the 26th to the early morning of the 27th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

A strong cold front combined with an unstable airmass produced scattered reports of hail across central Mississippi from the evening of the 26th to the early morning of the 27th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 26, 4:02 PM CST, 3 hours 10 minutes earlier.

Area forecast discussion, Mar 26, 4:02 PM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
502 PM CDT SAT MAR 26 2011

.DISCUSSION...

THE PRIMARY CONCERNS IN THE FORECAST CONTINUE TO REVOLVE AROUND THE
SEVERE WEATHER EVENT EXPECTED THROUGH THIS EVENING AND POSSIBLY INTO
THE OVERNIGHT. GENERALLY SPEAKING...THE GREATEST SEVERE WEATHER
RISK CONTINUES TO EXIST ALONG THE HIGHWAY 82 CORRIDOR FROM THE
GREENWOOD TO GOLDEN TRIANGLE REGION...WITH THE LEAST RISK SOUTH OF
THE INTERSTATE 20 CORRIDOR.

LATEST OBSERVATIONAL DATA CONTINUE TO REVEAL AN IMPRESSIVE QUASI-
STATIONARY SURFACE FRONT AND THERMAL GRADIENT EXTENDING WEST TO EAST
JUST NORTH OF THE HIGHWAY 82 CORRIDOR. TEMPERATURES ARE HOVERING
AROUND 50 DEG F FROM PINE BLUFF AR TO CLARKESDALE MS...BUT HAVE RISEN
INTO THE LOW/MID 80S FROM EL DORADO AR TO GREENVILLE AND GREENWOOD.
WITH DEWPOINT TEMPERATURES IN THE MID 60S IN THE WARM SECTOR...THIS
IS YIELDING SFC-BASED CAPES > 2500 J/KG. MID LEVEL SUBSIDENCE IS
MAINTAINING A CAP ACCORDING TO THE 18Z JACKSON SOUNDING...BUT IT IS
APPARENT THAT INCREASING MOISTURE TRANSPORT (335K+ H850 THETAE RIDGE)
AHEAD OF WHAT IS NOW A SOUTHEAST MOVING COLD FRONT WILL ERODE THE CAP
AND MAKE FOR A MORE EFFICIENT ENVIRONMENT FOR DEEP CONVECTION.

FOR THE HIGHWAY 82 CORRIDOR...THE MOST RECENT HIGH RESOLUTION MODEL
OUTPUT INDICATES THAT SCATTERED THUNDERSTORMS WILL ERUPT ALONG AND
SLIGHTLY AHEAD OF THE COLD FRONT AS IT CONTINUES TO MAKE A SOUTHWARD
PUSH. THE GREATEST COVERAGE OF STORMS ARE STILL EXPECTED FROM THE
GREENWOOD AREA EASTWARD TO THE GOLDEN TRIANGLE REGION WHERE THE CAP
WILL HAVE THE LEAST INFLUENCE. THIS IS WHERE THE HIGHEST CONFIDENCE
FOR SEVERE WEATHER REMAINS DUE TO GREATER STORM COVERAGE AND GREATER
WIND SHEAR FOR SUPERCELL FORMATION. 0-1KM SRH VALUES > 250 M2/S2 AND
0-1KM SHEAR > 25KTS CONTINUE SUPPORT THE RISK FOR TORNADOES...WITH
VERY STEEP MID LEVEL LAPSE RATES SUPPORTIVE OF LARGE HAIL.

AS YOU GO SOUTH TOWARD THE INTERSTATE 20 CORRIDOR...THE SEVERE
WEATHER RISK BECOMES MORE CONDITIONAL DUE TO THE STRONGER CAP AND
WEAKER FORCING...BUT THE OVERALL THERMODYNAMIC/SHEAR PROFILES ARE
ABOUT THE SAME. IN ADDITION...THE UPPER LEVEL JET PATTERN WILL BE
FAVORABLE FOR SUPPORTING TSTMS AS THE ENTRANCE REGION TO THE POLAR
JET TO OUR NORTH COUPLES WITH THE EXIT REGION OF A 100KT+
SUBTROPICAL JET THUS ENHANCING UPPER LEVEL DIVERGENCE. TIMING WILL BE
A LITTLE LATER...BUT STORMS SHOULD APPROACH THE INTERSTATE 20
CORRIDOR PRIOR TO MIDNIGHT WHEN THERE WILL STILL BE SUBSTANTIAL
INSTABILITY.

IT APPEARS THE SOUTHWARD FRONTAL PROGRESSION WILL SLOW DOWN PRIOR TO
MIDNIGHT SO THAT AREAS SOUTH OF THE INTERSTATE 20 CORRIDOR SHOULD SEE
LITTLE IN THE WAY OF THUNDERSTORM ACTIVITY UNTIL AFTER MIDNIGHT. BY
THAT TIME...INSTABILITY WILL WANE SOME AND WEAKENING LOW LEVEL SHEAR
SHOULD RESULT IN A LESSER RISK FOR SEVERE WEATHER.

FOR SUNDAY AND SUNDAY NIGHT...A MARGINAL RISK FOR STRONG/SVR TSTMS
WILL CONTINUE DURING THE EARLY DAYLIGHT HOURS SUNDAY...BUT CONTINUED
SOUTHWARD PUSH OF THE COLD FRONT WILL BRING AN END TO THIS LATER IN
THE DAY. MODELS ARE PICKING UP ON A SHORTWAVE TROUGH PASSAGE FOR
SUNDAY NIGHT AND GUIDANCE POPS HAVE INCREASED GREATLY. CONVECTIVE
INSTABILITY WILL BE SUFFICIENT FOR SOME THUNDER...BUT THIS DOES NOT
LOOK LIKE A SEVERE WEATHER SCENARIO FOR THE ARKLAMISS AT THIS TIME.
/EC/

TUESDAY THROUGH SATURDAY...

A MORE POTENT SHORTWAVE WILL DROP INTO THE PLAINS FROM THE NORTHWEST
AND DEEPEN A SURFACE LOW OVER THE SOUTHERN PLAINS BY TUESDAY MORNING.
THE INCREASE IN WAA AHEAD OF THIS SYSTEM WILL BRING A CHANCE OF RAIN
TO OUR WESTERN ZONES BY TUESDAY MORNING. THE GFS AND ECMWF HAVE COME
INTO A LITTLE BETTER AGREEMENT WITH THIS SYSTEM WHICH FEATURES A COLD
FRONT MOVING ACROSS OUR CWA TUESDAY NIGHT. THERE ALSO CONTINUES TO BE
THE INDICATION OF POTENTIAL FOR SEVERE WEATHER TUESDAY AFTERNOON AND
NIGHT AHEAD OF THE COLD FRONT. SURFACE HIGH PRESSURE LOOKS TO BUILD
OVER OUR REGION IN THE WAKE OF THE COLD FRONT ON WEDNESDAY BUT THE
00Z SAT GFS AND ECMWF DIVERGE AFTER THAT. THE CULPRIT IS ANOTHER
POTENT SHORTWAVE THAT THE ECMWF MAINTAINS AS A PROGRESSIVE OPEN
TROUGH WHILE THE GFS CLOSES OFF A LOW THURSDAY THAT TRACKS ACROSS OUR
CWA THURSDAY NIGHT. THE GFS ENS SHOW AN OPEN TROUGH BUT WITH A SLOWER
PROGRESSION THAN THE ECMWF. CONSIDERING THE RECENT PROGRESSIVE NATURE
OF THE WEATHER PATTERN WL LEAN TOWARD THE ECMWF BUT MAINTAIN A SOME
RAIN CHANCES TO ACCOUNT FOR THE GFS THURSDAY INTO FRIDAY. HAVE RAISED
MAX TEMPS THURSDAY AND FRIDAY MORNING LOWS SEVERAL DEGREES. GUIDANCE
TEMPS WERE MUCH CLOSER FOR THE EARLY PART OF THE LONG TERM. /22/

&&

.AVIATION...

CIGS HAVE BECOME VFR THIS AFTERNOON ACROSS ALL TAF SITES
AND WINDS ARE OUT OF THE SW AROUND 12-15MPH GUSTS TO 20-25MPH. MVFR
TO IFR CIGS WILL BE POSSIBLE IN STRONG TO SVR STORMS...ESPECIALLY
ACROSS THE HWY 82 CORRIDOR. THE BEST TIME FOR THIS WOULD BE FROM
26/23Z TIL ABOUT 27/04Z OR SO. MAIN IMPACTS FROM SVR STORMS WILL BE
FROM LARGE HAIL...DAMAGING WINDS AND EVEN A TORNADO. KMEI AND KJAN
WOULD SEE STRONG STORMS AS FRONT MOVES THROUGH BUT MAY NOT BE AS
SVR. TIME FRAME WOULD BE AROUND 01Z-05Z. KHBG MAY SEE SOME STORMS
BUT SVR POTENTIAL WILL BE LESS. /28/

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       59  67  52  73 /  44  19  59  18
MERIDIAN      60  70  52  73 /  47  27  62  21
VICKSBURG     57  63  48  73 /  42  14  58  15
HATTIESBURG   66  81  64  79 /  24  36  35  24
NATCHEZ       59  68  49  74 /  32  23  46  17
GREENVILLE    49  56  41  68 /  48  26  73  10
GREENWOOD     51  60  43  69 /  54  17  79  11

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

EC/22/28/
Hazardous weather outlook, Mar 26, 1:58 PM CST, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
258 PM CDT SAT MAR 26 2011

MSZ025>033-036>039-044>046-272000-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-
258 PM CDT SAT MAR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND EAST PORTIONS OF CENTRAL
MISSISSIPPI...

.DAY ONE...TONIGHT AND SUNDAY

ISOLATED TO SCATTERED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
TORNADOES...LARGE HAIL TO THE SIZE OF GOLF BALLS...AND DAMAGING WIND
UP TO 75 MPH WILL BE POSSIBLE FROM LATE THIS AFTERNOON THROUGH THE
EVENING.

STRONG DAYTIME HEATING...COMBINED WITH VERY COLD AIR ALOFT AND
INCREASING MOISTURE...IS SUPPORTING A VERY UNSTABLE AIRMASS.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON...AND THE STORMS COULD QUICKLY BECOME SEVERE. STRONG WIND
SHEAR ALONG A FRONT EXTENDING FROM SOUTHERN ARKANSAS INTO NORTH
MISSISSIPPI WILL ENHANCE THE RISK FOR TORNADOES...ESPECIALLY ALONG
THE HIGHWAY 82 CORRIDOR EAST OF GREENWOOD TO THE GOLDEN TRIANGLE
REGION. ADDITIONAL THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING AS
A COLD FRONT APPROACHES FROM THE WEST. THE RISK FOR SEVERE WEATHER
WILL DIMINISH AFTER MIDNIGHT.

ALSO...HEAVY DOWNPOURS WILL BE LIKELY WITH THUNDERSTORMS. PONDING OF
WATER AND SOME LOCALIZED FLOODING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

SEVERE THUNDERSTORMS AND HEAVY RAINFALL WILL BE POSSIBLE TUESDAY AND
TUESDAY NIGHT OVER THE WHOLE OUTLOOK AREA AHEAD OF A COLD FRONT THAT
WILL BE MOVING ACROSS THE REGION. THE TIMING AND INTENSITY OF THE
SYSTEM STILL SOMEWHAT REMAINS UNCERTAIN AT THIS TIME. CONTINUE TO
MONITOR THE LATEST FORECASTS AND STATEMENTS FOR UPDATES ON THIS
POTENTIAL SEVERE WEATHER AND HEAVY RAIN EVENT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED INTO TONIGHT...AND POSSIBLY AGAIN TUESDAY
INTO TUESDAY NIGHT.

ARZ074-075-LAZ007>009-015-016-MSZ018-019-034-035-040>043-047>052-
056>058-272000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-WASHINGTON-HUMPHREYS-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-SMITH-JASPER-CLARKE-
258 PM CDT SAT MAR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SUNDAY

ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A FEW TORNADOES...
LARGE HAIL TO THE SIZE OF GOLF BALLS...AND DAMAGING WIND UP TO 70 MPH
WILL BE POSSIBLE FROM LATE THIS AFTERNOON THROUGH THE EVENING.

STRONG DAYTIME HEATING...COMBINED WITH VERY COLD AIR ALOFT AND
INCREASING MOISTURE...IS SUPPORTING A VERY UNSTABLE AIRMASS. ISOLATED
THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON...AND THE STORMS COULD
QUICKLY BECOME SEVERE. THE MAIN RISK FOR SEVERE WEATHER WILL BE THIS
EVENING AS A COLD FRONT PUSHES SOUTHEAST ACROSS THE AREA. ISOLATED
SEVERE THUNDERSTORMS WILL ERUPT IN THE UNSTABLE AIRMASS...AND WIND
SHEAR WILL BE SUFFICIENT FOR STORMS TO CONTAIN LARGE HAIL AND A RISK
FOR TORNADOES. THE SEVERE WEATHER RISK WILL DIMINISH AFTER MIDNIGHT.

ALSO...HEAVY DOWNPOURS WILL BE LIKELY WITH THUNDERSTORMS. PONDING OF
WATER AND SOME LOCALIZED FLOODING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

SEVERE THUNDERSTORMS AND HEAVY RAINFALL WILL BE POSSIBLE TUESDAY AND
TUESDAY NIGHT OVER THE WHOLE OUTLOOK AREA AHEAD OF A COLD FRONT THAT
WILL BE MOVING ACROSS THE REGION. THE TIMING AND INTENSITY OF THE
SYSTEM STILL SOMEWHAT REMAINS UNCERTAIN AT THIS TIME. CONTINUE TO
MONITOR THE LATEST FORECASTS AND STATEMENTS FOR UPDATES ON THIS
POTENTIAL SEVERE WEATHER AND HEAVY RAIN EVENT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED INTO TONIGHT...AND POSSIBLY AGAIN TUESDAY
INTO TUESDAY NIGHT.

LAZ023>026-MSZ053>055-059>066-072>074-272000-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
258 PM CDT SAT MAR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA
AND SOUTH CENTRAL MISSISSIPPI...

.DAY ONE...TONIGHT AND SUNDAY

ISOLATED STRONG TO SEVERE THUNDERSTORMS CONTAINING HAIL AND WIND
GUSTS TO 60 MPH WILL BE POSSIBLE AFTER MIDNIGHT INTO SUNDAY MORNING.
AN UNSTABLE AIRMASS WILL BE IN PLACE AS A COLD FRONT APPROACHES FROM
THE NORTH...AND THERE SHOULD BE ENOUGH INSTABILITY TO SUPPORT A
MARGINAL HAIL AND DAMAGING WIND RISK.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

SEVERE THUNDERSTORMS AND HEAVY RAINFALL WILL BE POSSIBLE TUESDAY AND
TUESDAY NIGHT OVER THE WHOLE OUTLOOK AREA AHEAD OF A COLD FRONT THAT
WILL BE MOVING ACROSS THE REGION. THE TIMING AND INTENSITY OF THE
SYSTEM STILL SOMEWHAT REMAINS UNCERTAIN AT THIS TIME. CONTINUE TO
MONITOR THE LATEST FORECASTS AND STATEMENTS FOR UPDATES ON THIS
POTENTIAL SEVERE WEATHER AND HEAVY RAIN EVENT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS COULD BE NEEDED LATE TONIGHT INTO EARLY SUNDAY
MORNING...AND POSSIBLY AGAIN TUESDAY INTO TUESDAY NIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

EC

In the hours before

Special weather statement, Mar 26, 6:26 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
726 PM CDT SAT MAR 26 2011

MSZ018-019-270055-
BOLIVAR MS-SUNFLOWER MS-
726 PM CDT SAT MAR 26 2011

...SHOWER ACTIVITY BEGINNING IN BOLIVAR AND SUNFLOWER COUNTIES...

SHOWERS AND THUNDERSTORMS ARE BEGINNING TO DEVELOP ACROSS BOLIVAR
AND SUNFLOWER COUNTIES. THESE ARE NOT SEVERE AS OF 724PM...BUT THESE
MAY BECOME SEVERE WITHIN THE NEXT 20 TO 30 MINUTES. THIS ACTIVITY
WAS GENERALLY LOCATED 5 MILES SOUTHWEST OF MOUND BAYOU AT 724 PM
CDT...MOVING EAST AT 50 MPH. THE PRIMARY HAZARD SHOULD THESE BECOME
SEVERE WOULD BE FROM QUARTER SIZE OR LARGER HAIL.

PEOPLE IN NORTHEASTERN SUNFLOWER AND CENTRAL BOLIVAR COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

JC

The radar

The Little Rock radar (KLZK), 174 km away, was scanning. The volume nearest the first event began at 01:12 UTC.

Open the radar archive at this moment

Event by event

12 hail. Local standard time, as filed.

Hail, Bolivar

When
March 26, 7:12 PM CST
Where
Bolivar County, Benoit
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
33.650, -91.020

Hail, Bolivar

When
March 26, 7:18 PM CST
Where
Bolivar County, 4 mi W of Cleveland
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
33.750, -90.800

Hail, Bolivar

When
March 26, 7:20 PM CST
Where
Bolivar County, Cleveland
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
33.750, -90.730

Hail, Sunflower

When
March 26, 7:33 PM CST
Where
Sunflower County, 0.9 mi SE of Dwiggins
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
33.840, -90.570

Quarter sized hail was reported northwest of Drew.

Hail, Webster

When
March 26, 9:00 PM CST
Where
Webster County, 0.69 mi N of Walthall
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.610, -89.280

Quarter sized hail was reported at Walthall.

Hail, Issaquena

When
March 27, 4:47 AM CST to 4:50 AM CST
Where
Issaquena County, 5.05 mi SW of Hardee to 2.91 mi SSW of Hardee
Measured
1 in hail
Reported by
Public
Coordinates
32.554, -90.937

Hail, Yazoo

When
March 27, 5:19 AM CST to 5:28 AM CST
Where
Yazoo County, 0.74 mi W of Phoenix to 6.13 mi E of Phoenix
Measured
1 in hail
Reported by
Public
Coordinates
32.579, -90.583

Quarter sized hail had covered the ground at Phoenix.

Hail, Winston

When
March 27, 5:40 AM CST
Where
Winston County, 8.01 mi SE of Noxapater
Measured
1 in hail
Reported by
Public
Coordinates
32.920, -88.950

Quarter sized hail had covered a yard.

Hail, Kemper

When
March 27, 5:53 AM CST to 6:15 AM CST
Where
Kemper County, 1.4 mi NNE of Preston to 1.14 mi NW of Wahalak
Measured
1.25 in hail
Reported by
Public
Coordinates
32.900, -88.823

Half dollar sized was observed east northeast of Preston as as swath of hail fell across most of northern Kemper County.

Hail, Claiborne

When
March 27, 6:39 AM CST to 6:56 AM CST
Where
Claiborne County, 2.72 mi NNE of Grand Gulf to 3.1 mi WSW of Rocky Spgs
Measured
1.25 in hail
Reported by
Public
Coordinates
32.068, -91.036

The public reported quarter to half dollar sized hail between Port Gibson and Vicksburg.

Hail, Warren

When
March 27, 6:51 AM CST
Where
Warren County, 2.74 mi ESE of Allen
Measured
1.25 in hail
Reported by
Public
Coordinates
32.099, -90.930

The public reported quarter to half dollar sized hail between Port Gibson and Vicksburg.

Hail, Neshoba

When
March 27, 7:02 AM CST to 7:10 AM CST
Where
Neshoba County, 1.18 mi NW of House to 2.42 mi SSE of De Weese
Measured
1.25 in hail
Reported by
Public
Coordinates
32.641, -89.015

Half dollar sized hail was observed just northeast of House.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2011Every state in 2011This day in weather historyWarnings in Mississippi, March 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 292029, 280939, 292030, 280932, 280933, 292035, 280934, 280940, 280941, 292037, 280942, 280943.